Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 85, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 28, 2007, 3:56 PM EDT for Dutchess County, New York. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2007, 3:56 PM EDT (19:56 UTC)
- Expired
- Jun 28, 2007, 5:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Dutchess County, NY
The radar
The Albany radar (KENX), 88 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 4:50 PM EDT | TSTM WND DMG | Millbrook, NY | TREES AND WIRES DOWN. TREE ON HOUSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 2:54 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 281956 SVRALY NYC027-282100- /O.NEW.KALY.SV.W.0085.070628T1956Z-070628T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 356 PM EDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... * UNTIL 500 PM EDT * AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STAATSBURG...OR ABOUT 7 MILES SOUTH OF RHINEBECK...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PLEASANT VALLEY BY 410 PM EDT... STANFORDVILLE BY 415 PM EDT... MILLBROOK BY 420 PM EDT... DOVER PLAINS AND AMENIA BY 435 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4192 7396 4173 7395 4169 7352 4188 7350 $$ BGM/VTK
3 follow-up statements
000 WWUS51 KALY 282009 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 408 PM EDT THU JUN 28 2007 NYC027-282100- /O.CON.KALY.SV.W.0085.000000T0000Z-070628T2100Z/ DUTCHESS NY- 408 PM EDT THU JUN 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR CENTRAL DUTCHESS COUNTY... AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLEASANT PLAINS...OR ABOUT 7 MILES SOUTH OF RHINEBECK... MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SALT POINT BY 415 PM EDT... HIBERNIA...CLINTON CORNERS...WASHINGTON HOLLOW AND WILLOW BROOK BY 420 PM EDT... SHUNPIKE...STANFORDVILLE...BANGALL AND MCINTYRE BY 425 PM EDT... MILLBROOK BY 430 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4192 7396 4173 7395 4169 7352 4188 7350 $$ BGM/VTK
000 WWUS51 KALY 282032 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 431 PM EDT THU JUN 28 2007 NYC027-282100- /O.CON.KALY.SV.W.0085.000000T0000Z-070628T2100Z/ DUTCHESS NY- 431 PM EDT THU JUN 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR CENTRAL DUTCHESS COUNTY... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MILLBROOK...OR ABOUT 14 MILES NORTHEAST OF POUGHKEEPSIE...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DOVER PLAINS...ONIONTOWN...WASSAIC AND 6 MILES SOUTH OF AMENIA BY 445 PM EDT... BAINS CORNER...SOUTH AMENIA...AMENIA UNION AND 7 MILES SOUTH OF LEEDSVILLE BY 450 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4192 7396 4173 7395 4169 7352 4188 7350 $$ BGM/VTK
000 WWUS51 KALY 282101 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 459 PM EDT THU JUN 28 2007 NYC027-282109- /O.EXP.KALY.SV.W.0085.000000T0000Z-070628T2100Z/ DUTCHESS NY- 459 PM EDT THU JUN 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DUTCHESS COUNTY EXPIRES AT 500 PM EDT... THUNDERSTORMS WILL WEAKEN ACROSS CENTRAL DUTCHESS COUNTY AFTER 5PM. LAT...LON 4192 7396 4173 7395 4169 7352 4188 7350 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:57 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 28, 1:57 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 157 PM EDT THU JUN 28 2007 ...SEVERE STORMS POSSIBLE THIS AFTERNOON...ESPECIALLY FROM THE CAPITAL REGION SOUTH AND EAST... .SYNOPSIS... THE WARM AND HUMID AIR MASS THAT HAS AFFECTED THE REGION FOR THE PAST FEW DAYS WILL HOLD ON FOR ONE MORE DAY. A COLD FRONT ADVANCING SOUTHWARD FROM ONTARIO TODAY...WILL BRING MORE SHOWERS AND THUNDERSTORMS TO THE REGION THIS AFTERNOON. THE BEST CHANCE FOR WIDESPREAD THUNDERSTORMS WILL BE FROM THE CAPITAL REGION SOUTH...WITH A FEW STORMS POSSIBLY BECOMING SEVERE. THE COLD FRONT WILL PUSH SOUTH OF THE REGION TONIGHT...WITH COOLER AND DRIER AIR FILTERING IN BEHIND THE FRONT FOR FRIDAY. THIS COOL AIR MASS WILL PERSIST THROUGH THE WEEKEND...WITH NOTICEABLY LOWER HUMIDITY LEVELS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FIRST AND FOREMOST...AN 18Z BALLOON LAUNCH WILL BE DONE AT KALB EARLY THIS AFTERNOON. THE 18Z LAUNCH YESTERDAY WAS VERY HELPFUL...DEPICTING THE 4000 J/KG OF SBCAPE THE REGION WAS SITTING ON...BEFORE THE IMPULSE/PREFRONTAL TROUGH IGNITED THE POWDER KEG CAUSING THE SEVERE WEATHER. THE COLD FRONT IS MAKING STEADY PROGRESS ACROSS LAKE ONTARIO AN INTO W-CNTRL NY /KMSS-KSYR-KJHW AXIS/ AT 15Z. DEWPOINTS ARE FALLING INTO THE 12-15C RANGE WITH THE FROPA. MOSAIC RADAR IMAGE OF THE NORTHEAST SHOWS A THIN LINE OF SHOWERS AND THUNDERSTORMS DEVELOPING. WE ARE HOPING TO HAVE THE KENX RADAR UP BY 16Z/NOON. THE 12Z SOUNDING SHOWS INSTABILITY VALUES OF ABOUT 1500 J/KG LIKELY WITH HEATING TO THE LOWER 80S. THE GFS AND NAM-WRF BOTH SHOW THE BEST SURFACE BASED INSTABILITY SOUTH OF KALB AFTER 18Z /THE CONSERVATIVE GFS AROUND 1000 J/KG...AND THE NAM-WRF 1500-3000 J/KG/. WE THINK 1000-2000 J/KG FROM KALB SOUTH IS LIKELY BASED ON THE OBSERVATIONAL TRENDS WITH DEWPOINTS STILL IN THE 20-22C RANGE. OVERALL...THE BEST DEEP BULK SHEAR /0-6 KM/ IS NORTH OF THE CAPITAL REGION WITH 40-50 KTS IN THE PM. WE FORESEE...MULTICELLULAR CONVECTION FROM FROM THE CAPITAL REGION AND SOUTHERN VT IN THE 16Z-18Z TIME FRAME DEVELOPING INTO A LINE...WITH THE LOWER CATSKILLS...MID HUDSON VALLEY...AND SOUTHWEST NEW ENGLAND WITH THE GREATEST SEVERE POTENTIAL /DAMAGING WINDS/. PRECIPITABLE WATER VALUES OF 1.5-2 ARE STILL OUT THERE...SO HEAVY DOWNPOURS WITH HOURLY RAINFALL RATES OF UP TO 2 INCHES PER HOUR ARE POSSIBLE. THE TEMP TRENDS WILL BE TWEAKED BASED ON THE OBSERVATIONS. WE ARE ALSO GOING TO BRING THE ENHANCED WORDING OF HEAVY RAINFALL AND GUSTY WINDS UP TO SCHOHARIE COUNTY...THE CAPITAL DISTRICT...AND SOUTHERN VT. NO OTHER CHANGES AT THIS TIME. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... WILL HOLD ON TO A CHANCE OF SHOWERS/T-STORMS EARLY THIS EVENING SOUTH AND EAST OF ALBANY AS THE COLD FRONT MOVES THROUGH...WITH THE SEVERE THREAT RAPIDLY DIMINISHING AFTER SUNSET. COOLER AND DRIER AIR WILL FILTER IN WITH NORTH TO NORTHWEST FLOW. PRECIP-FREE WEATHER EXPECTED FROM LATE TONIGHT THROUGH FRIDAY EVENING...AS A RIDGE OF HIGH PRESSURE ACROSS THE UPPER GREAT LAKES EXTENDS EASTWARD INTO OUR AREA. HUMIDITY LEVELS WILL BECOME QUITE COMFORTABLE...WITH DEWPOINTS DROPPING INTO THE 40S IN MANY AREAS DURING THE AFTERNOON. TEMPS WILL BE SLIGHTLY BELOW AVERAGE FRIDAY THROUGH SATURDAY. UPPER LEVEL HEIGHTS WILL GRADUALLY LOWER FRIDAY NIGHT INTO SATURDAY...AS A FEW WEAK DISTURBANCES DROPPING SOUTH FROM CANADA CARVE OUT A TROF ACROSS THE GREAT LAKES AND NORTHEAST. AS A RESULT...THERE MAY BE A FEW INSTABILITY SHOWERS AROUND SATURDAY...ESPECIALLY ACROSS THE WESTERN ADIRONDACKS. IT WILL BY NO MEANS BE A WASHOUT THOUGH. A COOL NORTHWEST BREEZE WILL PERSIST AS WELL. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... ON SATURDAY NIGHT HIGH PRESSURE BUILDS DOWN FROM CANADA INTO THE REGION WHICH SHOULD RESULT IN MOSTLY CLEAR SKIES WITH TEMPERATURES A BIT ON THE COOL SIDE SUNDAY MORNING...RANGING FROM NEAR 40 OVER THE ADIRONDACKS AND SOUTHERN GREEN MOUNTAINS TO THE LOW 50S IN THE HUDSON VALLEY. SUNDAY AND MONDAY SHOULD BE SUNNY AND PLEASANT WITH HIGHS FROM THE MID 60S TO THE MID 70S. THE HIGH SLIDES OFF THE ATLANTIC COAST TUESDAY. A SOUTHWEST FLOW OF WARM MOIST AIR FROM OUT OF THE GULF STATES WILL BRING ABOUT AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE MIDDLE OF THE WEEK...INCLUDING THE JULY 4TH HOLIDAY...WITH FIRST OVERRUNNING AHEAD A WARM FRONT FOLLOWED BY THE PASSAGE OF A WEAK LOW AND THEN A COLD FRONT ON THURSDAY. THIS FAR AHEAD WE WILL JUST FORECAST A CHANCE OF THUNDERSTORMS DURING THE DAYTIME AND SHOWERS AT NIGHT. THE GOOD NEWS IS THAT THERE IS A POSSIBILITY THAT THERE MAY BE A BRIEF LULL IN THE SHOWERS THE AFTERNOON OF JULY 4. && .AVIATION /18Z THURSDAY THROUGH MONDAY/... A SURFACE COLD FRONT CONTINUES TO MAKE EASTWARD PROGRESS ACROSS UPSTATE NY AND NRN NEW ENGLAND EARLY THIS AFTERNOON. THE WINDS HAVE SHIFTED TO THE W/SW FROM KALB NORTHWARD EARLY THIS PM. VFR CONDITIONS SHOULD PREVAIL PRIOR TO 00Z WITH A FEW CUMULONIMBUS IN THE VICINITY AT ALB. WE DO NOT THINK A TSRA WILL IMPACT THE ALB AIRPORT AT THIS TIME. FURTHER SOUTH...ENOUGH LOW LEVEL MOISTURE AND INSTABILITY IS IN PLACE FOR SCT TSRAS...IMPACTING KPOU AND THE MID AND LOWER HUDSON VALLEY. THE THREAT TIME LOOKS TO BE 19Z-23Z. WE HAVE INCLUDED SOME IFR CONDITIONS WITH THE THUNDERSTORMS THAT MAY OCCUR AHEAD OF THE COLD FRONT. THE WINDS WILL BE S/SW AT 5-12 KTS AHEAD OF THE FRONTAL PASSAGE. AFTER 23Z...W/NW AT 10-15 KTS WILL DOMINATE ACROSS ALL OF ERN NY. THE SKIES WILL CLEAR FROM NW TO SE WITH ONLY SOME SCT-BKN CIRRUS AROUND SOUTH AND EAST OF ALY. HIGH PRESSURE BUILDS IN OVERNIGHT...WITH N WINDS OF 5-10 KTS AND VFR CONDITIONS 06Z FRI TO 18Z FRI. OUTLOOK... FRIDAY THROUGH TUE PM...VFR. NO SIG WX. && .FIRE WEATHER... A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA TODAY TRIGGERING SHOWERS AND THUNDERSTORMS...ESPECIALLY SOUTH OF THE CAPITAL REGION. DAYTIME HUMIDITY VALUES WILL GENERALLY RANGE BETWEEN 50 PERCENT IN THE HUDSON VALLEY TO 60 PERCENT OVER COOLER MOUNTAIN REGIONS. WINDS WILL BE 10 TO 20 MPH WITH SOME HIGHER GUSTS POSSIBLE IN AND NEAR THUNDESTORMS. THE HUMIDITY TONIGHT WILL BE CLOSE TO 100 PERCENT AND FRIDAY IT WILL BE DRIER WITH HUMIDITY VALUES RANGING FROM 30 TO 45 PERCENT. RAINFALL WILL BE VERY SPOTTY WITH SOME SITES SOUTH AND EAST OF THE CAPITAL DISTRICT GETTING WELL OVER AN INCH WITH OTHERS GETTING LESS THAN A QUARTER INCH. LAL VALUES OF 4 TO 5 MAY BE EXPECTED FOR A FEW HOURS DURING THE LATE AFTERNOON DURING THUNDERSTORMS IN SOUTHEASTERN NEW YORK AND NORTHWESTERN CONNECTICUT. && .HYDROLOGY... PRECIPITABLE WATER VALUES WILL REMAIN HIGH AHEAD OF THE COLD FRONT WITH K-INDEX VALUES AROUND 35. PRECIPITABLE WATER VALUES FROM 12Z/THU SOUNDINGS: ALB 1.88 INCHES AND OKX 1.61 INCHES. SO LOCALIZED TORRENTIAL DOWNPOURS ARE EXPECTED AGAIN TODAY...WHICH COULD LEAD TO URBAN AND POSSIBLY SOME SMALL STREAM FLOODING...ESPECIALLY WHERE STORMS TRAIN. THE THREAT FOR HEAVY RAINFALL WILL END WITH PASSAGE OF THE FRONT...WHICH SHOULD CLEAR THE FORECAST AREA BY 00Z/FRIDAY. ONLY MINOR RISES ARE EXPECTED ON LARGE STEM RIVERS. LOOKING AT A PERIOD OF MAINLY DRY WEATHER INTO EARLY NEXT WEEK. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...TAW/JPV NEAR TERM...WASULA SHORT TERM...JPV LONG TERM...RCK AVIATION...WASULA FIRE WEATHER...RCK/IAA HYDROLOGY...RCK/IAA
Hazardous weather outlook, Jun 28, 3:19 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 319 PM EDT THU JUN 28 2007 NYZ032-033-038>043-047>054-058-059-082>084-VTZ013>015-291930- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 319 PM EDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS...CENTRAL MOHAWK VALLEY...THE LAKE GEORGE SARATOGA REGION...THE GREATER CAPITAL REGION...NORTHEASTERN CATSKILLS...AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS LATE THIS AFTERNOON. SOME WIND GUSTS LESS THAN 50 MPH WILL BE POSSIBLE THUNDERSTORMS THAT DEVELOP WILL MOVE FROM NORTHWEST TO SOUTHEAST AROUND 25 TO 30 MPH. THE THUNDERSTORMS WILL RESULT FROM A COLD FRONT PASSING THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM LATE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ060-061-063>066-291930- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 319 PM EDT THU JUN 28 2007 ...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN TACONICS...SOUTHEASTERN CATSKILLS...MID HUDSON VALLEY...BERKSHIRES AND LITCHFIELD HILLS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR ULSTER...DUTCHESS...COLUMBIA...BERKSHIRES AND LITCHFIELD COUNTIES PRIOR TO 10 PM. PLEASE CALL THE 1 800 SPOTTER NUMBER...NYSPIN OR USE THE INTERNET SPOTTER FORM TO REPORT HAIL AND WIND DAMAGE. TAW
In the hours before
Special weather statement, Jun 28, 2:55 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 255 PM EDT THU JUN 28 2007 CTZ001-013-281930- NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT- 255 PM EDT THU JUN 28 2007 ...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY... AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF TORRINGTON. THIS STORM IS MOVING EAST AROUND 20 MPH. KSL/VTK
Special weather statement, Jun 28, 2:57 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 257 PM EDT THU JUN 28 2007 CTZ001-013-281930- NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT- 257 PM EDT THU JUN 28 2007 ...A STRONG THUNDERSTORM IN CENTRAL LITCHFIELD COUNTY... AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR MILTON...OR ABOUT 8 MILES SOUTHWEST OF TORRINGTON... AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... TORRINGTON BY 310 PM EDT 6 MILES NORTH OF THOMASTON BY 315 PM EDT 6 MILES NORTH OF TERRYVILLE BY 320 PM EDT KL/VK
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.